MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US AML LG STATURE 15.0MM; AML IMPLANT : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US AML LG STATURE 15.0MM; AML IMPLANT : HIP FEMORAL STEM
Model Number 1554-02-150
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Hearing Impairment (1881); Synovitis (2094); Ambulation or Postural Difficulties (2544)
Date of Event 08/07/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Pinnacle litigation records received.Records alleges serious injury, economic loss and pain.Doi: (b)(6) 2005; dor: (b)(6) 2020 ; right hip.Bilateral.See (b)(4) for left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: a manufacturing record evaluation (mre), was not possible because the provided lot code was not valid.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.Added: b5, h6 health effect - clinical code.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Pfs medical records received.Litigation pfs alleges back, groin and hip pain; inability to walk for more than ¼ mile without having to sit due to pain; high metal ion content; hearing loss; ringing in ears; dry mouth and eyes, beginning in 2019.On (b)(6) 2005, primary right total hip replacement performed to address degenerative arthritis.Depuy pinnacle metal-on-metal uncemented hip replacement with aml press-fit stem implanted without complications.Implant log sticker sheet for primary right hip procedure on page 31 of records.Medical history includes: esophageal reflux, hypertension, osteoarthritis, psoriasis, and seasonal allergies with chronic sinusitis; left elbow surgery, and bilateral foot surgery, first degree a-v heart block, hyperlipidemia, urinary frequency, lumbar radiculopathy, sacroiliitis, xerostomia, tonsillectomy, finger surgery on (b)(6) 2009, patient received a left total hip replacement performed to address degenerative arthritis.Depuy pinnacle metal-on-metal uncemented hip replacement with trilock press-fit stem implanted, without intraoperative complications.Patient reportedly had a normal blood loss consistent with post-op hip replacement, but experienced an acute drop of his hematocrit, but remained hemodynamically stable without any reported interventions.He had post-operative atelectasis which he recovered from with "appropriate pulmonary care and incentive spirometry".Primary left hip implant log on page 559 of medical records.On (b)(6) 2020 lab result cobalt, plasma 4.5 ug/l high result.On (b)(6) 2020, patient admitted for revision treatment of left total hip wear, progressively severe pain, and synovitis, with conversion from metal-on-metal to ceramic on polyethylene.No complications.Mri on (b)(6) 2020 found fluid around the trochanters, but no evidence of soft tissue mass or pseudotumor.(b)(6) 2020 revision of right total hip to address metallosis and elevated cobalt and chromium, with conversion from depuy metal-on-metal head-liner to ceramic on polyethylene head-liner.Surgeon identified grayish stained periarticular tissues and evidence of corrosion fretting within the trunnion femoral head region.Stem and cup were well-fixed.No complications were reported.On (b)(6) 2021 lab results chromium, plasma 1.7 ug/l and cobalt, plasma <1.0 ug/l.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary = no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot = the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
AML LG STATURE 15.0MM
Common Device Name
AML IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key12932716
Report Number1818910-2021-27145
Device Sequence Number5737215
Product Code LPH
UDI-Device Identifier10603295058373
UDI-Public10603295058373
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K012364
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1554-02-150
Device Catalogue Number155402150
Device Lot NumberYS6DH1000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2021
Supplement Date Received by Manufacturer07/18/2022
09/28/2022
01/12/2023
Initial Report FDA Received Date12/06/2021
Supplement Report FDA Received Date07/18/2022
10/14/2022
01/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/11/2004
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AML LG STATURE 15.0MM; ARTICULEZE M HEAD 36MM +1.5; PINN CAN BONE SCREW 6.5MMX30MM; PINNACLE MTL INS NEUT36IDX58OD; PINNACLE SECTOR II CUP 50MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight126 KG